Alert archive / Pennsylvania / Special Weather Statements in 2019

Special Weather Statement, NWS Philadelphia/Mount Holly

June 2, 2019Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 2, 2019, 7:34 PM EDT for Philadelphia County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2019, 7:34 PM EDT (23:34 UTC)
Expired
Jun 2, 2019, 8:00 PM EDT
In force
26 min
Issued by
NWS Philadelphia/Mount Holly

County Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 61 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

710 
WWUS81 KPHI 022334
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
734 PM EDT Sun Jun 2 2019

NJZ017>019-PAZ070-071-102>104-030000-
Northwestern Burlington-Camden-Gloucester-Eastern Montgomery-Western
Montgomery-Delaware-Eastern Chester-Philadelphia-
734 PM EDT Sun Jun 2 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMDEN...
NORTHWESTERN GLOUCESTER...WEST CENTRAL BURLINGTON...SOUTHEASTERN
MONTGOMERY...PHILADELPHIA AND EASTERN DELAWARE COUNTIES...

At 733 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near West Norriton to Paulsboro. Movement
was east at 30 mph.

Wind gusts up to 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Philadelphia, Camden, Gloucester City, Cherry Hill, Norristown,
Chester, Deptford, Voorhees, West Deptford, Lindenwold, West
Norriton, East Norriton, Bellmawr, Yeadon, Woodbury, Conshohocken,
Palmyra, Hatboro, Folcroft and Ambler.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3985 7491 3977 7531 4019 7550 4018 7509
      4014 7502
TIME...MOT...LOC 2333Z 264DEG 27KT 4015 7541 3982 7523 

$$

SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 2, 6:19 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 2, 6:19 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
619 PM EDT Sun Jun 2 2019

.SYNOPSIS...
A strong cold front will cross the area this evening and during
the early overnight hours. High pressure in the Ohio Valley Monday
will build across our area Monday night into Tuesday before shifting
offshore by later Tuesday. A warm front should move through Tuesday
night into Wednesday, then a cold front arrives Thursday before
stalling to our south Friday into Saturday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...

630 update: Mostly minor changes to PoPs based on current radar
trends. Otherwise going forecast remains on track with strong to
severe thunderstorms currently over Delmarva/Chester County
generally tracking into the PHI metro and southern/central NJ
over the next couple hours. Another band of weaker showers with
embedded thunder will move into eastern PA/NW NJ over the next
couple hours as well.

Previous discussion:

A severe thunderstorm watch is in effect for the
entire CWA (save the southern Poconos) until 10 PM. The
atmosphere has heated up and there is sufficient shear to
produce the severe weather today. We have already issued a few
warnings already and a batch of convective cells are presently
developing across the PHL metro areas attm. Heavy rains are also
possible with the activity this afternoon. Please heed our
issued warnings and go indoors right away if threatening weather
approaches.

After the front passes, a colder NW winds will develop across
the area. Temperatures will cool into the low/mid 50s across the
NW areas overnight and low 60s across Delmarva. Winds will
become gusty later tonight with gusts up to 25 mph possible.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
High pressure will build towards the area Monday. It will be a
fair weather day with a dry cool breeze. Temperatures will only
top out in the low/mid 60s across the north and around 70 for
Philadelphia and Delmarva areas. Winds will be from the
west/northwest at 10 to 15 mph with gusts up to 25 mph.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
This section will be updated shortly.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight... Showers and thunderstorms with lower CIGS/VSBYS will
continue to progress NW to SE across the region this evening and
during the early overnight. Timing of the lower conditions is
moderate confid with mostly VFR between the showers/tstms. Southwest
to west winds 10 to 15 knots early. Improving conditions, back to
VFR behind the front later tonight. Winds will shift to NW with
gusts to 15/20 knots behind the front.

Monday...VFR expected thru the day with gusty W to NW winds up to 20
knots during the late morning and early afternoon. Mostly clear
skies with some Cu/Sc across the southern Poconos and northern NJ.

Outlook...

This section will be updated shortly.

&&

.MARINE...
While winds and seas will remain below SCA conditions tonight
and Monday, there will be times when some of the gusts get close
to SCA conditions. One period is this evening in the warm south
wind ahead of the front. The other is behind the front when the
NW wind kicks in. Since confid is SCA is not the best, we will
hold off for now and just indicate some Gusts to 20 knots. The
main hazard this evening will be the possibility for tstms with
gusty winds this evening. A severe thunderstorm watch is in
effect for Delaware Bay until 10 pm.

Outlook...

This section will be updated shortly.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Carr/O'Hara
Short Term...O'Hara
Long Term...CMS
Aviation...CMS/O'Hara
Marine...CMS/O'Hara
Hazardous weather outlook, Jun 2, 3:27 PM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
327 PM EDT Sun Jun 2 2019

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ060>062-070-071-101>106-031930-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Berks-Lehigh-Northampton-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
327 PM EDT Sun Jun 2 2019

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

PAZ054-055-031930-
Carbon-Monroe-
327 PM EDT Sun Jun 2 2019

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-031930-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
327 PM EDT Sun Jun 2 2019

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ450>455-031930-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
327 PM EDT Sun Jun 2 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-031930-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
327 PM EDT Sun Jun 2 2019

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 2, 7:18 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
718 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     WEST GROVE              39.82N 75.82W
06/02/2019                   CHESTER            PA   COUNTY OFFICIAL

            DOWNED TREES NEAR AND ON THE RAILROAD TRACKS
            NEAR RAILROAD AVENUE AND OAKLAND AVENUE.
            TIME ESTIMATED FROM RADAR.

&&

CMS
Local storm report, Jun 2, 7:22 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
722 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     WOODSHADE               39.65N 75.69W
06/02/2019                   NEW CASTLE         DE   PUBLIC

            DOWNED WIRES ON CEDAR RIDGE COURT. TIME
            ESTIMATED FROM RADAR.

&&

CMS
Local storm report, Jun 2, 7:26 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
726 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             GILBERTSVILLE           40.32N 75.61W
06/02/2019  M0.25 INCH       MONTGOMERY         PA   TRAINED SPOTTER

&&

CMS
Local storm report, Jun 2, 7:30 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
730 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             GLEN MILLS              39.92N 75.49W
06/02/2019  E1.00 INCH       DELAWARE           PA   PUBLIC

&&

CMS
Local storm report, Jun 2, 7:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
732 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     1 WNW CEDARVILLE        39.63N 75.36W
06/02/2019  M46 MPH          SALEM              NJ   MESONET

            NJWXNET GAUGE.

&&

CMS
Special weather statement, Jun 2, 7:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
734 PM EDT Sun Jun 2 2019

NJZ017>019-PAZ070-071-102>104-030000-
Northwestern Burlington-Camden-Gloucester-Eastern Montgomery-Western
Montgomery-Delaware-Eastern Chester-Philadelphia-
734 PM EDT Sun Jun 2 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMDEN...
NORTHWESTERN GLOUCESTER...WEST CENTRAL BURLINGTON...SOUTHEASTERN
MONTGOMERY...PHILADELPHIA AND EASTERN DELAWARE COUNTIES...

At 733 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near West Norriton to Paulsboro. Movement
was east at 30 mph.

Wind gusts up to 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Philadelphia, Camden, Gloucester City, Cherry Hill, Norristown,
Chester, Deptford, Voorhees, West Deptford, Lindenwold, West
Norriton, East Norriton, Bellmawr, Yeadon, Woodbury, Conshohocken,
Palmyra, Hatboro, Folcroft and Ambler.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3985 7491 3977 7531 4019 7550 4018 7509
      4014 7502
TIME...MOT...LOC 2333Z 264DEG 27KT 4015 7541 3982 7523

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:21 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden39 min
Jun 2, 3:54 PM EDTSpecial Weather StatementPHIMercer36 min
Jun 2, 4:26 PM EDTSpecial Weather StatementPHIAtlantic34 min
Jun 2, 4:28 PM EDTSpecial Weather StatementPHIMonmouth32 min
Jun 2, 4:29 PM EDTSpecial Marine WarningPHI37 min
Jun 2, 4:31 PM EDTSpecial Marine WarningPHI59 min
Jun 2, 4:34 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean20 min
Jun 2, 4:37 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean38 min
Jun 2, 5:22 PM EDTSpecial Marine WarningPHI53 min
Jun 2, 6:07 PM EDTSpecial Marine WarningPHI21 min
Jun 2, 6:24 PM EDTSpecial Weather StatementPHISalem36 min
Jun 2, 6:27 PM EDTSpecial Marine WarningPHI40 min
Jun 2, 6:43 PM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem47 min
Jun 2, 7:11 PM EDTSevere Thunderstorm WarningPHIHunterdon49 min
Jun 2, 7:14 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem46 min
Jun 2, 7:45 PM EDTSpecial Marine WarningPHI60 min
Jun 2, 7:51 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem39 min
Jun 2, 7:56 PM EDTSpecial Weather StatementPHIMercer34 min
Jun 2, 2:32 PM EDTSpecial Weather StatementPHIDelaware28 min
Jun 2, 2:40 PM EDTSevere Thunderstorm WarningPHIChester, Delaware50 min
Jun 2, 3:15 PM EDTSpecial Weather StatementPHIPhiladelphia30 min
Jun 2, 3:18 PM EDTSevere Thunderstorm WarningPHIChester, Delaware, Montgomery, Philadelphia42 min
Jun 2, 3:55 PM EDTSpecial Weather StatementPHIDelaware35 min
Jun 2, 4:01 PM EDTSpecial Weather StatementPHIBucks29 min
Jun 2, 4:29 PM EDTSpecial Weather StatementPHIBucks, Montgomery, Philadelphia31 min
Jun 2, 5:46 PM EDTSevere Thunderstorm WarningPHIChester44 min
Jun 2, 6:53 PM EDTSpecial Weather StatementPHIBerks37 min
Jun 2, 7:36 PM EDTSevere Thunderstorm WarningPHIKent39 min
Jun 2, 7:08 PM EDTSpecial Weather StatementPHIKent, Queen Anne's37 min

Nearby

Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.